Register for citation alerts
"We discuss different types of vancomycin-associated cutaneous drug reactions. We also review the literature regarding previous descriptions of this type of drug reaction, known as transient reactive phlebitis (TRP)" Azimi-Ghomi and Napier (2021).
Vancomycin associated cutaneous drug reactions

Abstract:

We discuss a case of a 54-year-old female presenting with uncomplicated diverticulitis failing outpatient oral antibiotic therapy. In the emergency department, the patient was placed on intravenous (IV) vancomycin therapy and developed an atopic, vermiform ascending rash running exclusively along with the venous distributions of the left arm proximal to the vancomycin IV infusion site. We discuss different types of vancomycin-associated cutaneous drug reactions. We also review the literature regarding previous descriptions of this type of drug reaction, known as transient reactive phlebitis (TRP).

Reference:

Azimi-Ghomi O, Napier A. “Getting Under Your Skin”: First Reported Case of Transient Reactive Phlebitis Involving Vancomycin Infusion Therapy. Cureus. 2021 Oct 4;13(10):e18471. doi: 10.7759/cureus.18471. PMID: 34754636; PMCID: PMC8565101.